Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 3, 2009, 11:14 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2009, 11:14 AM CST (17:14 UTC)
- Expired
- Feb 3, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 031714 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1114 AM CST TUE FEB 3 2009 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... ALZ001>010-016-TNZ076-096-097-040000- /O.NEW.KHUN.WI.Y.0002.090203T1714Z-090204T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1114 AM CST TUE FEB 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTHEASTWARD THROUGH THE CENTRAL TENNESSEE VALLEY DURING THE EARLY AFTERNOON HOURS. SURFACE WINDS ALONG AND BEHIND THE FRONT ARE EXPECTED TO TURN TOWARD THE NORTHWEST AND INCREASE TO 25 MPH WITH GUSTS TO 35 MPH. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH DURING THE EVENING HOURS AS A STRONG RIDGE OF HIGH PRESSURE BEGINS TO BUILD SOUTHWARD ACROSS THE PLAINS STATES AND TOWARD THE SOUTHEAST REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING THIS AFTERNOON. $$
1 follow-up statement
000 WWUS74 KHUN 040000 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 559 PM CST TUE FEB 3 2009 ALZ001>010-016-TNZ076-096-097-040100- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-090204T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 559 PM CST TUE FEB 3 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... GUSTY WINDS WILL CONTINUE TO DIMINISH BELOW WARNING CRITERIA FOR THE REMAINDER OF THE EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ RSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 3, 10:25 AM CST, 49 minutes earlier.
Area forecast discussion, Feb 3, 10:25 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1025 AM CST TUE FEB 3 2009 .UPDATE...RAISED AFTERNOON HIGH TEMPS A FEW DEGREES. FORECAST PACKAGE OTHERWISE LOOKS TO BE IN GOOD SHAPE. && .DISCUSSION...ARCTIC FRONT CONTINUES TO SURGE TOWARD THE SE THIS MORNING WITH THE BOUNDARY NOW MOVING CLOSER TO THE LOWER MS AREA. STILL...TEMPS ACROSS THE AREA HAVE MANAGED TO INCREASE INTO PREDOM THE MID TO UPPER 30S RANGE THIS MORNING AND SEE LITTLE REASON WHY TEMPS MAY NOT MOVE ANOTHER 10 DEGREES OR SO HIGHER LATER TODAY BEFORE THE COLD FRONT MOVES THROUGH THE CENTRAL TN VALLEY FROM THE W THIS AFTERNOON. CLOUD COVER NEVERTHELESS WILL BE ON THE INCREASE AS THE FRONT APPROACHES WITH SFC WINDS INCREASING IN SPEED AS THEY TURN TOWARD THE WNW. CAN NOT RULE OUT SOME QUICK CONVECTIVE BURSTS OF FLURRIES AS WELL WITH MID/UPPER LEVEL FORCING INCREASING ALONG THE ADVANCING BOUNDARY. ANY ACCUM THOUGH WILL LIKELY BE CONFINED TO THE HIGHER ELEVATIONS WITH PERHAPS A DUSTING TO A 1/2 INCH POSSIBLE. RAISED AFTERNOON TEMPS A DEGREE OR TWO TO ACCOUNT FOR THE QUICK RISE IN TEMPS THUS FAR. OTHERWISE...FORECAST LOOKS REASONABLE FOR NOW. && .AVIATION... ARCTIC COLD FRONT RAPIDLY MOVING SOUTH ACROSS SRN MO/IL/IN WITH A SCT-BKN VFR DECK ALONG AND AHEAD OF THIS FEATURE. STRONG WINDS WILL BE THE MAIN STORY TODAY. EXPECT W/NW WINDS TO INCREASE QUICKLY ALONG AND JUST BEHIND THE FRONT BTWN 16-18Z. SUSTAINED WINDS 15-20KTS WITH OCNL GUSTS 25-30KTS CAN BE EXPECTED THROUGH AT LEAST 00Z/WED. SCT-BKN VFR CIGS WILL ACCOMPANY THE FRONTAL PASSAGE WITH AN ISOLD SNOW FLURRY POSSIBLE. CIGS/VSBY SHOULD REMAIN VFR THROUGH TONIGHT. DJN.83 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE...09 AVIATION...DJN.83
Hazardous weather outlook, Feb 3, 4:55 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CST TUE FEB 3 2009 ALZ001>010-016-TNZ076-096-097-031915- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 455 AM CST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP AHEAD OF AN ARCTIC COLD FRONT THAT WILL CROSS THE AREA LATE THIS AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS 15 TO 25 MPH WILL OCCUR WITH OCCASIONAL GUSTS TO 30 MPH. STRONGER GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS THIS AFTERNOON INTO THIS EVENING. A FEW FLURRIES OR SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON AS THE FRONT INTERACTS WITH A RELATIVELY UNSTABLE AIRMASS. THE HIGHER ELEVATIONS OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA COULD SEE SPOTTY MINOR ACCUMULATIONS OF A DUSTING UP TO 1/2 INCH. VERY COLD TEMPERATURES WILL FILTER ACROSS THE CENTRAL TENNESSEE VALLEY TONIGHT. COUPLED WITH GUSTY NORTHWEST WINDS...WIND CHILL VALUES WILL FALL TO THE ZERO TO 10 ABOVE ZERO RANGE OVERNIGHT. READINGS COULD BE EVEN COLDER IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIDESPREAD WIND CHILL VALUES BETWEEN ZERO AND 10 ABOVE ZERO CAN BE EXPECTED THROUGH MID MORNING WEDNESDAY. VERY COLD TEMPERATURES WILL AGAIN EXIST WEDNESDAY NIGHT. GENERAL LOW TEMPERATURES WILL BE IN THE LOWER TO MID TEENS...BUT ISOLATED LOCATIONS ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA COULD SEE SINGLE DIGIT TEMPERATURES EARLY THURSDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DJN
Nearby
Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.